Tue, 09 May|
LUMI Intro course
Time & Location
09 May, 09:00 – 16:30 CEST
About the Event
This one day online course serves as a short introduction to the LUMI architecture and setup. It will include lessons about the hardware architecture, compiling, using software and running jobs efficiently. After the course you will be able to work efficiently on both the CPU (LUMI-C) as well as GPU partition (LUMI-G).Event Info
For doing the hands-on exercises and access the slides and training material on the course day, participants will have to join a course specific training project. This project is Puhuri managed which means that CSC users have to set up a new LUMI user account. You will receive step-by-step instructions after the registration on how to join the project and set up an account.
The course is intended for users that have taken a previous general HPC introduction course or already have experience with computing on HPC clusters. In case you don’t have this background, please ask your local organisation for information about appropriate courses. We aim this course at users from ongoing projects on LUMI, users with project proposals in one of the national or EuroHPC channels, and support staff of local organisations of the LUMI consortium members.
We will keep a waiting list if registrations exceed the number of planned participants. The registration deadline is 21. March 2023 16:00 CET. Attendance is free of charge.
The course will be conducted by the LUMI User Support Team (LUST).
We expect this course to fill up quickly, so we already plan to offer this course again soon (tentatively in April).Agenda
All times in CET and subject to change.
09:00 – Course introduction 09:10 – Hardware architecture (25min) 09:35 – Cray Programming Environment (25min) 10:00 – Module system (45 min)
- Listing available software module
- Loading modules
10:45 – Break 11:00 – Software (45 min + 30 min hands on)
- Available software stacks
- Installing software with easybuild
- Hands on (30 min)
12:15 – Lunch break 13:15 – Running Jobs (75min + 30min hands on)
- Intro to Slurm
- Interactive jobs
- Job arrays
- GPU/CPU/thread binding, NUMA
- Container jobs
- Hands on (30 min)
15:00 – Break 15:15 – I/O & file system (20 min)
- Intro to LUSTRE
- I/O bottlenecks + ways of mitigation
- How to deal with large temp files
15:35 – How to get support and documentation (25 min) 16:00 – General Q&A (30 min) 16:30 – Course endRegistration
Register for the course latest by March 21th, 2023 16:00 CET. Participants will receive confirmation shortly after the deadline. If your plans change, we kindly ask you to cancel your registration as soon as possible. The email acknowledging your registration will contain a link to manage it.
Users, who don’t have an account on LUMI yet, will receive temporary access for the purpose of the course. The compute time allocated to the course shall only be used for the purpose of doing the exercises of the course. Any abuse will lead to removal from the allocation for this and future courses.
Please, do not hesitate to contact the LUMI User Support Team https://lumi-supercomputer.eu/user-support/need-help/ if you need any assistance. Thank you.